Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

An indirect sufficiency proof for the problem of Bolza in nonparametric form


Author: Magnus R. Hestenes
Journal: Trans. Amer. Math. Soc. 62 (1947), 509-535
MSC: Primary 49.0X
DOI: https://doi.org/10.1090/S0002-9947-1947-0023465-9
MathSciNet review: 0023465
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] W. T. Reid, Isoperimetric problems of Bolza in nonparametric form, Duke Math. J. vol. 5 (1939) pp. 675-691. MR 0000100 (1:19b)
  • [2] E. J. McShane, Sufficient conditions for a weak relative minimum in the problem of Bolza, Trans. Amer. Math. Soc. vol. 52 (1942) pp. 344-379. MR 0006828 (4:48d)
  • [3] F. G. Myers, Sufficient conditions for the problem of Lagrange, Duke Math. J. vol. 10 (1943) pp. 73-97. MR 0007836 (4:200c)
  • [4] M. R. Hestenes, The Weirstrass $ E$-function in the calculus of variations, Trans. Amer. Math. Soc. vol. 60 (1946) pp. 51-71. MR 0017478 (8:160b)
  • [5] -, The theorem of Lindeberg in the calculus of variations, Trans. Amer. Math. Soc. vol. 60 (1946) pp. 72-92. MR 0017479 (8:160c)
  • [6] -, Sufficient conditions for the isoperimetric problem of Bolza in the calculus of variations, Trans. Amer. Math. Soc. vol. 60 (1946) pp. 93-118. MR 0017480 (8:160d)
  • [7] -, An alternate sufficiency proof for the normal problem of Bolza, Trans. Amer. Math. Soc. vol. 61 (1947) pp. 256-264. MR 0020220 (8:521b)
  • [8] A. L. Lewis, Sufficiency proofs for the problem of Bolza in the calculus of variations, Dissertation, The University of Chicago, 1943.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49.0X

Retrieve articles in all journals with MSC: 49.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1947-0023465-9
Article copyright: © Copyright 1947 American Mathematical Society

American Mathematical Society